Alert archive / Minnesota / Frost Advisories in 2019
Frost Advisory 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this frost advisory at May 19, 2019, 2:58 AM CDT for 38 counties in Minnesota; Pierce County, Polk County, Saint Croix County, Wisconsin. It took effect at May 20, 2019, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2019, 2:58 AM CDT (07:58 UTC)
- In effect from
- May 20, 2019, 1:00 AM CDT
- Expired
- May 20, 2019, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Twin Cities, MN
All 41 counties
Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Pierce County, WI, Polk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 47 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
764 WWUS73 KMPX 190758 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 258 AM CDT Sun May 19 2019 MNZ041>045-047>070-073>078-082>084-WIZ014-023-024-191600- /O.NEW.KMPX.FR.Y.0001.190520T0600Z-190520T1300Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Polk-St. Croix-Pierce- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Mora, Morris, Glenwood, St Cloud, Foley, Elk River, Cambridge, Center City, Madison, Benson, Montevideo, Willmar, Litchfield, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Granite Falls, Olivia, Hutchinson, Gaylord, Chaska, Shakopee, Hastings, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Osceola, Hudson, River Falls, and Prescott 258 AM CDT Sun May 19 2019 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT MONDAY... The National Weather Service in Twin Cities/Chanhassen has issued a Frost Advisory, which is in effect from 1 AM to 8 AM CDT Monday. * TEMPERATURE...Low to mid 30s. * IMPACTS...Sensitive vegetation may be damaged if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Borghoff
4 follow-up statements
237 WWUS73 KMPX 191605 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1105 AM CDT Sun May 19 2019 MNZ041>045-047>070-073>078-082>084-WIZ014-023-024-200015- /O.CON.KMPX.FR.Y.0001.190520T0600Z-190520T1300Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Polk-St. Croix-Pierce- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Mora, Morris, Glenwood, St Cloud, Foley, Elk River, Cambridge, Center City, Madison, Benson, Montevideo, Willmar, Litchfield, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Granite Falls, Olivia, Hutchinson, Gaylord, Chaska, Shakopee, Hastings, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Osceola, Hudson, River Falls, and Prescott 1105 AM CDT Sun May 19 2019 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT MONDAY... * TEMPERATURE...Low to mid 30s. * IMPACTS...Sensitive vegetation may be damaged if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
769 WWUS73 KMPX 192004 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 304 PM CDT Sun May 19 2019 MNZ041>045-047>070-073>078-082>084-WIZ014-023-024-200415- /O.CON.KMPX.FR.Y.0001.190520T0600Z-190520T1300Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Polk-St. Croix-Pierce- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Mora, Morris, Glenwood, St Cloud, Foley, Elk River, Cambridge, Center City, Madison, Benson, Montevideo, Willmar, Litchfield, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Granite Falls, Olivia, Hutchinson, Gaylord, Chaska, Shakopee, Hastings, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Osceola, Hudson, River Falls, and Prescott 304 PM CDT Sun May 19 2019 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT MONDAY... * TEMPERATURE...Low to mid 30s. * IMPACTS...Sensitive vegetation may be damaged if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
427 WWUS73 KMPX 200334 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1034 PM CDT Sun May 19 2019 MNZ041>045-047>070-073>078-082>084-WIZ014-023-024-201145- /O.CON.KMPX.FR.Y.0001.190520T0600Z-190520T1300Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Polk-St. Croix-Pierce- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Mora, Morris, Glenwood, St Cloud, Foley, Elk River, Cambridge, Center City, Madison, Benson, Montevideo, Willmar, Litchfield, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Granite Falls, Olivia, Hutchinson, Gaylord, Chaska, Shakopee, Hastings, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Osceola, Hudson, River Falls, and Prescott 1034 PM CDT Sun May 19 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT MONDAY... * TEMPERATURE...Low to mid 30s. * IMPACTS...Sensitive vegetation may be damaged if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Borghoff
607 WWUS73 KMPX 200921 NPWMPX URGENT - WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 421 AM CDT Mon May 20 2019 MNZ041>045-047>070-073>078-082>084-WIZ014-023-024-201300- /O.CON.KMPX.FR.Y.0001.000000T0000Z-190520T1300Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Polk-St. Croix-Pierce- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Mora, Morris, Glenwood, St Cloud, Foley, Elk River, Cambridge, Center City, Madison, Benson, Montevideo, Willmar, Litchfield, Monticello, Minneapolis, Blaine, St Paul, Stillwater, Granite Falls, Olivia, Hutchinson, Gaylord, Chaska, Shakopee, Hastings, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Osceola, Hudson, River Falls, and Prescott 421 AM CDT Mon May 20 2019 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURE...Low to mid 30s. * IMPACTS...Sensitive vegetation may be damaged if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Borghoff
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this frost advisory went out at May 18, 11:08 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, May 18, 11:08 PM CDT, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1108 PM CDT Sat May 18 2019 .SHORT TERM...(This evening through Sunday night) Issued at 255 PM CDT Sat May 18 2019 An area of weakening surface low pressure was located in southwest Minnesota, and a warm front was laid out west to east along I-90 today. Temperatures were in the upper 70s and 80s south of the front. Meanwhile north of the front temperatures were in the upper 40s to lower 50s with brisk east winds, low clouds, and periods of drizzle or rain showers. Instability has built south of this frontal boundary, so showers and thunderstorms are expected to develop and lift northward into southeast Minnesota and western Wisconsin later this afternoon and evening as a shortwave trough moves up from the south. There could be some strong to severe storms as highlighted by the SPC slight risk. Given the mid-level lapse rates, large hail looks to be the primary concern. However could have some strong wind as the storms advect northward, so that is the secondary concern. Meanwhile the threat for tornadoes is very low. Overall this is not a significant severe weather set up, but people should still seek shelter indoor away from windows if a severe thunderstorm warning is issued. Overnight the aforementioned upper level shortwave trough will lead to pretty impressive cyclogenesis, so that Sunday morning we should have a 993mb surface low across southwest Wisconsin. The atmospheric response to this will be strengthening winds and cold air advection over Minnesota and Wisconsin. For that reason increased winds on Sunday, and kept high temperatures near the record cool maximum for mid-May. Thermal profiles seem warm enough for pretty much all rain at most locations, but could have a few flakes mixed in across the north. No accumulation is expected. .LONG TERM...(Monday through Saturday) Issued at 300 PM CDT Sat May 18 2019 The extended period (Monday-Saturday) will be highly controlled by the strength of the upper level ridge building across the southeastern CONUS. This upper ridge will be key on frontal positions late in the week, and more humidity building across the Upper Midwest. As with previous discussions, the upper ridge building across the southeast will lead to an increase in temperatures, and humidity levels by mid/late week. This will set the stage for an increasing chance of precipitation by Tuesday afternoon, and Tuesday night. Beyond Tuesday, the timing of the next chance of widespread precipitation is uncertain, but confidence remains high that another system will bring widespread precipitation over the Upper Midwest sometime mid/late week. In the short term, or through Tuesday morning, high pressure will control the weather with dry and slightly cool than normal conditions. However, it will be short-lived as the next strong short wave moves across the Rockies, and into the Plains by Tuesday afternoon. Initially, this system doesn't support enough instability to generate widespread thunderstorms. However, heavy rainfall is still very likely. The layer integrated water vapor moisture transport value by Tuesday afternoon are extreme, or nearly 4-6 standard deviations above normal for this time of year. Thus, once the initial bands of precipitation develop, rainfall rates will be very efficient and lead to even more problems with areal flooding. This is especially concerning as ground moisture is abnormally wet, and any additional heavy rainfall will lead to more river flooding. I wouldn't be surprised to see flood watches issued by the middle of the week based on these conditions expected. This area of precipitation Tuesday night will likely move northward with a brief period of dry weather Wednesday. However, confidence remains low on any 24 hour period remaining dry based on the speed of the short waves moving out of the Rockies this week. One other item to note past Tuesday is the increasing instability and how will that play in the weather forecast late in the week. The upper jet is expected to be abnormally strong for the Upper Midwest this week. Due to the fact that these short waves ejecting out into the Plains will develop surface lows, the overall increase in wind shear values is higher, and thus the higher probability of severe weather. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1108 PM CDT Sat May 18 2019 Widespread MVFR ceilings across the area will gradually lowe overnight, with some areas in western and south central MN already in IFR ceilings. Showers and some thunderstorms have expanded quite a bit the past two hours, as the surface low in south central Iowa intensifies and heads northeast. The broad shield of precip has enveloped southeast MN, with scattered showers and a few storms as far north as KSTC. Precip for tonight into Sunday morning looks to be on target, and confidence is above average for the first 12 hours or so. It is possible that the rain will taper off earlier than currently forecast, but ceilings will likely remain MVFR or maybe even IFR Sunday afternoon amid cold advection and northwest flow. With the strong system, winds will mostly be in the 15-25 knot range from the ene shifting around to the north on Sunday. KMSP... The HRRR continues to have a decent handle on the timing of showers, with rain remaining across the airfield most of Sunday morning. Thunder should taper off around 06Z and have not kept it in the forecast. IFR ceilings are very much expected late tonight and continuing through midday Sunday, along with a northeast wind gusting around 25 knots, and confidence in this is above average. Improvement is not expected until late Sunday afternoon or evening. /OUTLOOK FOR KMSP/ Mon...VFR. Wind NE 5 kts. Tue...VFR. MVFR and IFR/-SHRA likely late. Wind E at 15G25 kts. Wed...MVFR/IFR/-SHRA early, then VFR. Wind SE at 10G20 kts && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...JRB LONG TERM...JLT AVIATION...TDK
Hazardous weather outlook, May 18, 12:42 PM CDT, 14 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1242 PM CDT Sat May 18 2019 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 191745- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1242 PM CDT Sat May 18 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Thunderstorms are likely late this afternoon, and into the evening. The best chance of strong storms will be along the Iowa border between 4 PM and 7 PM. Some of these storms could contain large hail and gusty winds. The main weather hazard will be very heavy rainfall developing in south central Minnesota this evening, and spreading across east central Minnesota, and into west central Wisconsin. A widespread area of one inch of rainfall will occur east of a Fairmont, to Twin Cities, and Osceola Wisconsin line. Locally 2 inches or more is possible as thunderstorms begin to train over the same areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are possible Sunday morning. Severe weather is not expected although heavy rain is likely. A chance of thunderstorms returns by midweek with the threat of severe weather. Area rivers will likely hold steady, or begin to rise over the next few days. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 9:46 AM CDT | River Flood Warning | MPX | Buffalo, Pepin | 6 days |
Nearby
Frost Advisories in Minnesota, 2019Frost Advisories in Wisconsin, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.